Tennessee, 2007Tornado and Hail in Tennessee, April 3, 2007
April 3, 2007 · NWS HUN · 2 events in 1 county or zone
A line of thunderstorms developed across the Mid Mississippi Valley during the afternoon hours and moved southeast into the Tennessee Valley during the overnight hours. After several thunderstorms mergered with the line as it moved into southern middle Tennessee, the squall line intensified and accelerated southeast across northern Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed across the Mid Mississippi Valley during the afternoon hours and moved southeast into the Tennessee Valley during the overnight hours. After several thunderstorms mergered with the line as it moved into southern middle Tennessee, the squall line intensified and accelerated southeast across northern Alabama. A tornado developed near the merger of the squall line with a thunderstorm that developed ahead of the line.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 3, 7:50 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 3, 7:50 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
850 PM CDT TUE APR 3 2007
.UPDATE...
UPDATED ZONES TO INCLUDE TORNADO WATCH 117 IN EFFECT UNTIL 2 AM CDT.
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
TENNESSEE VALLEY OVER THE LAST COUPLE OF HOURS AHEAD OF THE MAIN
LINE THAT IS MOVING THROUGH WESTERN TN. THESE THUNDERSTORMS THAT
HAVE DEVELOPED ARE MORE PULSE TYPE STORMS...DEVELOPING QUICKLY AND
BECOMING STRONG...AND THEN DISSIPATING. THE MAIN THREAT CONTINUES TO
BE THE LINE OF THUNDERSTORMS THAT IS ALONG AND AHEAD OF THE COLD
FRONT. THIS LINE IS MOVING SE TOWARDS THE AREA...AND WILL BEGIN TO
AFFECT NW AL WITHIN THE NEXT COUPLE OF HOURS. AIRMASS ACROSS THE TN
VALLEY REMAINS UNSTABLE WITH DEWPOINTS IN THE LOWER 60S AND TEMPS
STILL IN THE UPPER 70S IN SOME LOCATIONS. MAIN THREATS WILL CONTINUE
TO BE LARGE HAIL AND DAMAGING WINDS. STRONG SHEAR WAS NOTED ON THE
00Z BNA SOUNDING AND WHILE SHEAR IS NOT QUITE AS IMPRESSIVE FURTHER
SOUTH...AN ISOLATED TORNADO CANNOT BE RULED OUT.
WILL ADDRESS THE REST OF THE FORECAST LATER TONIGHT AFTER THE SEVERE
THREAT HAS DIMINISHED.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
24
Hazardous weather outlook, Apr 3, 6:31 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT TUE APR 3 2007
ALZ001>010-016-TNZ076-096-097-041100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
731 PM CDT TUE APR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING
AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY
BECOME STRONG TO SEVERE. ALONG AND AHEAD OF THE FRONT...A LINE OF
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE TENNESSEE
VALLEY. THIS LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO
NORTHWEST ALABAMA AROUND 10 PM AND MOVE TO ALONG THE I-65 CORRIDOR
BY MIDNIGHT. SOME WEAKENING OF THE STORMS IS EXPECTED AFTER
MIDNIGHT AS THE LINE MOVES ACROSS THE REMAINDER OF THE AREA.
THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT ON WEDNESDAY. BELOW
NORMAL TEMPERATURES CAN BE EXPECTED FOR THE LATTER HALF OF THIS
WEEK WITH OVERNIGHT TEMPERATURES DROPPING INTO THE 30S. CONDITIONS
ARE EXPECTED TO BECOME FAVORABLE THIS WEEKEND FOR A FROST OR LIGHT
FREEZE TO AFFECT PORTIONS OF THE TENNESSEE.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED LATER THIS EVENING.
In the hours before
Local storm report, Apr 3, 4:05 PM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM HAIL CULLMAN 34.18N 86.84W
04/03/2007 E1.00 INCH CULLMAN AL PUBLIC
1215 PM HAIL HOLLY POND 34.17N 86.62W
04/03/2007 M1.00 INCH CULLMAN AL TRAINED SPOTTER
PHOTOGRAPH OF HAIL SUGGESTS SMALL HAIL CLUMPED TO FORM A
LARGER STONE. REPORT RELAYED BY BROADCAST MEDIA.
0145 PM HAIL MADISON 34.70N 86.75W
04/03/2007 E0.88 INCH MADISON AL PUBLIC
0151 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E1.00 INCH MADISON AL PUBLIC
ONE INCH HAIL REPORTED BY NWS EMPLOYEE AT UAH CAMPUS.
0152 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.25 INCH MADISON AL PUBLIC
35 MPH AND PEA SIZE HAIL REPORTED IN SOUTHWEST HUNTSVILLE
BY THE PUBLIC.
0153 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.88 INCH MADISON AL PUBLIC
NICKEL SIZE HAIL REPORTED IN SOUTHWEST HUNTSVILLE BY ABC
33/40.
0156 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.88 INCH MADISON AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN DOWNTOWN HUNTSVILLE AND AT
THE HUNTSVILLE HOSPITAL.
0157 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.88 INCH MADISON AL PUBLIC
NICKEL SIZE HAIL REPORTED COVERING MUCH OF THE GROUND AT
THE INTERSECTION OF HIGHWAY 20 AND GOVENORS WEST IN
HUNTSVILLE BY PUBLIC
0201 PM HAIL HUNTSVILLE 34.73N 86.59W
04/03/2007 E0.75 INCH MADISON AL NWS EMPLOYEE
DIME TO SLIGHTLY LARGER HAIL REPORTED AT TH PARKWAY PLACE
MALL ON SOUTH PARKWAY.
0203 PM HAIL MADISON 34.70N 86.75W
04/03/2007 E0.88 INCH MADISON AL PUBLIC
HAIL COVERING THE GROUND
0209 PM HAIL COLLINSVILLE 34.27N 85.86W
04/03/2007 E0.75 INCH DEKALB AL PUBLIC
MARBLE TO PENNY SIZE HAIL REPORTED BY AT THE CITY HALL BY
THE PUBLIC.
0210 PM HAIL COLLINSVILLE 34.27N 85.86W
04/03/2007 E0.88 INCH DEKALB AL PUBLIC
NICKEL SIZE HAIL REPORTED BY THE PUBLIC IN THE
COLLINSVILLE AREA.
0215 PM HAIL COLLINSVILLE 34.27N 85.86W
04/03/2007 E1.75 INCH DEKALB AL TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED BY A TRAINED SPOTTER.
0220 PM HAIL 5 E COLLINSVILLE 34.27N 85.78W
04/03/2007 E0.88 INCH DEKALB AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED IN WESTERN PORTION OF THE SAND
ROCK COMMUNITY.
0225 PM HAIL BROWNSBORO 34.75N 86.44W
04/03/2007 E0.75 INCH MADISON AL POST OFFICE
PENNY SIZE HAIL REPORTED AT THE BROWNSBORO POST OFFICE.
0245 PM HAIL TRENTON 34.74N 86.25W
04/03/2007 E0.25 INCH JACKSON AL POST OFFICE
PEA SIZE HAIL REPORTED AT THE TRENTON POST OFFICE.
0248 PM HAIL HUNTLAND 35.06N 86.27W
04/03/2007 E0.50 INCH FRANKLIN TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN HUNTLAND BY TRAINED SPOTTER.
0315 PM HAIL WINCHESTER 35.19N 86.11W
04/03/2007 E0.25 INCH FRANKLIN TN TRAINED SPOTTER
0321 PM HAIL WINCHESTER 35.19N 86.11W
04/03/2007 E0.75 INCH FRANKLIN TN PUBLIC
PENNY SIZE HAIL REPORTED BY WINCHESTER COOP OBSERVER.
0322 PM HAIL WINCHESTER 35.19N 86.11W
04/03/2007 E0.50 INCH FRANKLIN TN NWS EMPLOYEE
DIME SIZE HAIL REPORTED FOR 5 MINUTES IN WINCHESTER.
INFORMATION RELAYED BY WFO OHX.
0329 PM HAIL WINCHESTER 35.19N 86.11W
04/03/2007 E0.88 INCH FRANKLIN TN EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED AT THE WINCHESTER 911 CENTER.
0335 PM HAIL WINCHESTER 35.19N 86.11W
04/03/2007 E0.88 INCH FRANKLIN TN CO-OP OBSERVER
0355 PM HAIL FORT PAYNE 34.44N 85.72W
04/03/2007 E0.88 INCH DEKALB AL EMERGENCY MNGR
0359 PM HAIL 5 E FORT PAYNE 34.44N 85.63W
04/03/2007 E0.50 INCH DEKALB AL EMERGENCY MNGR
0407 PM HAIL 10 W SAND ROCK 34.23N 85.95W
04/03/2007 E0.88 INCH DEKALB AL EMERGENCY MNGR
&&
SSSpecial weather statement, Apr 3, 6:15 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
715 PM CDT TUE APR 3 2007
ALZ001-005-040045-
LAUDERDALE-LIMESTONE-
715 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND EXTREME EASTERN
LAUDERDALE COUNTIES UNTIL 745 PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING THUNDERSTORM 5 MILES EAST OF LEXINGTON...NEAR THE
LAUDERDALE AND LIMESTONE COUNTY BORDER...MOVING EAST AT 30 MPH. A
SECOND DEVELOPING THUNDERSTORM WAS LOCATED NEAR HIGHWAY 72 EAST OF
ELGIN...ALSO MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS DEVELOPING STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROGERSVILLE.
GOOD SPRINGS.
MOUNT ROZELL.
LEGGTOWN.
CAIRO.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Apr 3, 6:50 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 PM CDT TUE APR 3 2007
ALZ005-040115-
LIMESTONE-
750 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE COUNTY UNTIL 815
PM CDT...
AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ATHENS...MOVING EAST AT 35
MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOLLAND GIN.
BETHEL.
ELKMONT.
ANOTHER STORM WAS LOCATED 6 MILES NORTHWEST OF ATHENS...ALSO MOVING
EAST AT 35 MPH...BUT THIS STORM WAS SHOWING INDICATIONS OF WEAKENING.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Apr 3, 7:21 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
821 PM CDT TUE APR 3 2007
ALZ005-006-040145-
LIMESTONE-MADISON-
821 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ALERT FOR EXTREME NORTHEASTERN LIMESTONE AND
NORTHERN MADISON COUNTIES UNTIL 845 PM CDT...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST WEST OF HARVEST...OR 11 MILES NORTHEAST OF
ATHENS...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARVEST.
TONEY.
GLADSTONE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Special weather statement, Apr 3, 7:45 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT TUE APR 3 2007
ALZ006-040215-
MADISON-
845 PM CDT TUE APR 3 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHERN MADISON COUNTY UNTIL 915
PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST WEST OF HAZEL GREEN...OR 7 MILES NORTHWEST
OF MERIDIANVILLE...MOVING EAST AT 25 MPH.
DIME SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
GLADSTONE.
HAZEL GREEN.
FISK.
NEW MARKET.
PLEVNA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 2 AM CDT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
JE
Tornado, Lincoln
- When
- April 3, 9:24 PM CST to 9:26 PM CST
- Where
- Lincoln County, 2.9 mi SW of Taft to 2.85 mi SW of Taft
- Rating
- EF0
- Path length
- 0.31 mi
- Path width
- 50 yd
- Continued into
- Madison, Al (HUN)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.990, -86.766
The tornado formed in extreme southwest Lincoln County, TN between Taft and Ardmore. Some trees were damaged near the Macedonia Church, which is very near the state line. The tornado moved southeast across the state line into northwestern Madison County, Alabama.
Hail, Lincoln
- When
- April 3, 9:45 PM CST
- Where
- Lincoln County, 1.49 mi SSE of Flintville
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.050, -86.420
Quarter-sized hail was reported as a line of thunderstorms moved southeast across the area.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, April 3, 20077 injured · $1.9 million · EF1 · 34 events
- Flash Flooding and Hail in Arkansas, April 3, 2007$2.5 million · 4.25 in hail · 70 events
- Tornadoes and Flash Flood in Kentucky, April 3 to 4, 2007$1.8 million · EF1 · 44 events
- Rip Current in Florida, April 3, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, April 3 to 4, 20072 injured · $2.0 million · 91 kt wind · 23 events
- Hail and Damaging Winds in Kentucky, April 3, 2007$895,000 · 4.25 in hail · 55 events
- Tornado and Hail in Tennessee, April 3, 2007$183,000 · EF1 · 41 events
- Frost and Freeze in Nebraska, April 3 to 8, 2007$1.3 million · 24 events
- Hail in Georgia, April 3, 2007$1.8 million · 1.75 in hail · 15 events
- Tornadoes and Flash Flooding in Arkansas, April 3, 20071 injured · $287,000 · EF1 · 15 events
- Frost and Freeze in Kansas, April 3 to 8, 2007$1.5 million · 6 events
- Hail and Damaging Winds in Texas, April 3 to 4, 2007$595,000 · 1.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23531, 23618.